Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 178, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 24, 2006, 5:45 AM CDT for Craig County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2006, 5:45 AM CDT (10:45 UTC)
- Expired
- Apr 24, 2006, 6:30 AM CDT
- In force
- 45 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Craig County, OK
The radar
The Tulsa radar (KINX), 75 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1071 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1337 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 241044 SVRTSA OKC035-241130- /O.NEW.KTSA.SV.W.0178.060424T1045Z-060424T1130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 545 AM CDT MON APR 24 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAIG COUNTY IN NORTHEAST OKLAHOMA * UNTIL 630 AM CDT * AT 543 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 18 MILES WEST OF WELCH...MOVING EAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WELCH AND BLUEJACKET. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3687 9543 3671 9543 3669 9500 3688 9501 $$
1 follow-up statement
000 WWUS54 KTSA 241109 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 609 AM CDT MON APR 24 2006 OKC035-241130- /O.CON.KTSA.SV.W.0178.000000T0000Z-060424T1130Z/ CRAIG OK- 609 AM CDT MON APR 24 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR CRAIG COUNTY... AT 606 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR WHITE OAK...MOVING EAST AT 30 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WHITE OAK... VINITA...PYRAMID CORNERS...WELCH AND BLUEJACKET. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3687 9543 3656 9544 3656 9503 3688 9501 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:09 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Apr 24, 3:09 AM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 309 AM CDT MON APR 24 2006 .DISCUSSION... OBSERVING TWO DISTINCT AREAS OF CONVECTION THIS MORNING...ONE TO THE EAST THAT APPEARS TO BE OUTFLOW DOMINATED THUS IS WEAKENING. A SECOND AREA THAT IS MUCH STRONGER IS ACROSS NORTH CENTRAL OKLAHOMA AND SOUTHERN KANSAS. 700-500MB THICKNESS/HEIGHTS SUPPORT CURRENT MOVEMENT TO THE E-NE...WITH THE POSSIBILITY OF IT MOVING MORE SOUTH OF EAST AS IT PROGRESSES TOWARDS THE NORTHERN SECTIONS OF THE FA. WILL BASE FIRST PERIOD POPS OFF OF RADAR TRENDS FOR THE AFOREMENTIONED AREAS. FOCUS THEN TURNS TO THE COLD FRONT WHICH WILL MOVE THROUGH TONIGHT AND TUESDAY. MODEL QPF HAS REALLY BEEN ALL OVER THE PLACE THE LAST FEW RUNS...WITH CONFIDENCE WANING EVEN FURTHER WITH THE POOR INITIALIZATION OF 00Z NAM QPF FIELDS. THAT SAID...WILL FAVOR HIGHEST POPS ACROSS THE NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS TONIGHT WHERE THESE AREAS WILL BE IN PROXIMITY OF THE BEST UPPER FORCING. VERY UNSTABLE...BUT CAPPED AMS WILL PREVAIL FOR THE AFTERNOON...BUT WEAKENING OF THE CAP WITH TIME AND INSTABILITY IN PLACE WILL WARRANT CHANCES FOR SEVERE STORMS BY THIS EVENING...WITH THE BEST CHANCES ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. COOLER WEATHER EXPECTED BEHIND FRONT...WITH A SLOW MODERATION IN TEMPS EXPECTED AS THE SFC HIGH SHIFTS OF TO THE EAST WITH TIME. SUFFICIENT MODEL DIFFERENCES STILL EXIST REGARDING RAIN CHANCES OVER THE WEEKEND. GFS STILL FURTHER SOUTH AND STRONGER THEN THE ECMWF CONCERNING INFLUENCES FROM THE NORTHERN STREAM UPPER SYSTEM. PREVIOUS GFS RUNS HINTED AT RAIN CHANCES GETTING PUSHED SOUTH FOR THE LATTER PORTION OF THE WEEKEND (SUNDAY)...BUT THE LATEST RUN SUGGESTS A DRY SUNDAY FOR ALL OF FA EXCEPT FOR POSSIBLY FAR SE OK. WILL CONTINUE TO SIDE WITH LOW POPS OVER THE WEEKEND GIVEN LOW MODEL CONFIDENCE. && .PRELIMINARY POINT TEMPS/POPS... TUL 87 57 64 43 / 30 60 10 10 FSM 87 64 67 47 / 20 60 40 10 MLC 87 63 66 45 / 20 50 30 10 BVO 85 52 62 40 / 40 60 10 10 FYV 80 58 63 40 / 50 70 30 10 BYV 79 59 61 41 / 50 70 40 10 MKO 86 58 65 43 / 20 50 20 10 MIO 83 55 62 39 / 50 60 20 10 F10 87 59 66 44 / 20 50 20 10 HHW 86 66 68 47 / 20 30 40 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 15 LONG TERM FORECASTER ID= 23
Hazardous weather outlook, Apr 24, 5:00 AM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 AM CDT MON APR 24 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CDT MON APR 24 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA....NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET....THIS EVENING. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. AREA AT GREATEST RISK...NORTH OF INTERSTATE 44. DISCUSSION... AREA OF SHOWERS AND THUNDERSTORMS MOVING EAST ALONG THE OKLAHOMA/KANSAS BORDER INTO NORTHEAST OKLAHOMA THIS MORNING IS MOVING INTO AN AREA OF MORE STABLE AIR AND A CONTINUED DECREASE IN COVERAGE AND INTENSITY IS EXPECTED EARLY THIS MORNING. PARTIAL CLEARING WILL LEAD TO INCREASINGLY UNSTABLE AIR UNDER A STRONGLY CAPPED ENVIRONMENT DURING THE AFTERNOON. A SLOW INCREASE IN MOISTURE WILL ALSO INCREASE CAPE VALUES TO 2000 TO 3000 J/KG BY EARLY EVENING. INCREASING VERTICAL SHEAR PROFILES COMBINED WITH STRONG LARGE SCALE ASCENT WILL BRING A RISK OF SEVERE WEATHER TO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS DURING THE EVENING AND OVER NIGHT HOURS. THE CAPPING INVERSION WILL RESTRICT CONVECTION UNTIL IT WEAKENS LATE IN THE AFTERNOON. VERTICAL WIND PROFILES SUGGEST THAT ISOLATED TORNADOES ARE POSSIBLE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS MAY REMAIN ACROSS THE AREA...MAINLY SOUTHEAST OKLAHOMA... TUESDAY MORNING. HIGH PRESSURE BUILDING INTO THE REGION BEHIND THE COLD FRONT WILL PUSH THE THUNDERSTORMS EAST OF THE REGION BY MIDDAY TUESDAY. CHANCES OF THUNDERSTORMS RETURN TO THE REGION FRIDAY AND OVER THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Apr 24, 12:24 AM CDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1224 AM CDT MON APR 24 2006
OKZ057-058-063-240600-
CRAIG OK-DELAWARE OK-OTTAWA OK-
1224 AM CDT MON APR 24 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OTTAWA...CRAIG AND DELAWARE
AT 1224 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES NORTH OF PEORIA TO 2 MILES SOUTHWEST OF
PYRAMID CORNERS...MOVING SOUTHEAST AT 40 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...CLEORA...GROVE...
BERNICE...MIAMI...COMMERCE...AFTON...FAIRLAND...NARCISSA...
WYANDOTTE...OTTAWA...PEORIA...QUAPAW...PYRAMID CORNERS AND
BLUEJACKET.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, Apr 24, 5:09 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
509 AM CDT MON APR 24 2006
OKZ054>056-241100-
NOWATA OK-OSAGE OK-WASHINGTON OK-
509 AM CDT MON APR 24 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OSAGE...WASHINGTON AND NOWATA
AT 509 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
WEST OF BARTLESVILLE...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...NOWATA...DELAWARE...
LENAPAH...OKESA...BARTLESVILLE AND DEWEY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.Special weather statement, Apr 24, 5:19 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
519 AM CDT MON APR 24 2006
OKZ057-058-063-241100-
CRAIG OK-DELAWARE OK-OTTAWA OK-
519 AM CDT MON APR 24 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OTTAWA...CRAIG AND DELAWARE
AT 519 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
NORTHWEST OF WHITE OAK...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...AFTON...FAIRLAND...
NARCISSA...WYANDOTTE...OTTAWA...VINITA...WHITE OAK...PYRAMID CORNERS
AND BLUEJACKET.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 5:37 AM CDT | Severe Thunderstorm Warning | TSA | Nowata | 38 min |
| Apr 24, 6:26 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes | 34 min |
| Apr 24, 6:40 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 65 min |
| Apr 24, 8:16 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 61 min |
| Apr 24, 9:25 AM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 42 min |
| Apr 24, 10:25 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 65 min |
| Apr 24, 11:21 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 54 min |
| Apr 24, 11:33 AM CDT | Severe Thunderstorm Warning | TSA | Nowata | 57 min |
| Apr 24, 12:01 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 29 min |
| Apr 24, 12:14 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee, Washington | 61 min |
| Apr 24, 12:17 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers | 58 min |
| Apr 24, 12:53 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Tulsa | 82 min |
| Apr 24, 1:09 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 51 min |
| Apr 24, 1:10 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware | 65 min |
| Apr 24, 1:53 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 36 min |
| Apr 24, 2:00 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Tulsa, Wagoner | 60 min |
| Apr 24, 2:13 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 50 min |
| Apr 24, 2:46 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 59 min |
| Apr 24, 2:56 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 49 min |
| Apr 24, 4:50 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 70 min |
| Apr 24, 5:56 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee | 79 min |
| Apr 24, 6:38 PM CDT | Tornado Warning | TSA | Creek, Tulsa | 52 min |
| Apr 24, 6:44 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 76 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.